Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Cartesian products of metric Baire spaces


Author: M. R. Krom
Journal: Proc. Amer. Math. Soc. 42 (1974), 588-594
MSC: Primary 54C50; Secondary 04A30, 54E35, 90D05
MathSciNet review: 0334138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any topological space X there is an associated ultrametric space $ \mathcal{U}(X)$ such that the cartesian product $ \mathcal{U}(X) \times Y$ with any other space Y is a Baire space iff $ X \times Y$ is a Baire space. Assuming the continuum hypothesis, there exists an indeterminate infinite two person game such that a cartesian product of the game with itself is determinate.


References [Enhancements On Off] (What's this?)

  • [1] Gustave Choquet, Lectures on analysis. Vol. I: Integration and topological vector spaces, Edited by J. Marsden, T. Lance and S. Gelbart, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0250011
  • [2] Paul J. Cohen, Set theory and the continuum hypothesis, W. A. Benjamin, Inc., New York-Amsterdam, 1966. MR 0232676
  • [3] J. Dieudonné, Foundations of modern analysis, Academic Press, New York-London, 1969. Enlarged and corrected printing; Pure and Applied Mathematics, Vol. 10-I. MR 0349288
  • [4] J. E. Fenstad (ed.), Proceedings of the Second Scandinavian Logic Symposium, North-Holland Publishing Co., Amsterdam-London, 1971. Held at the University of Oslo, Oslo, June 18–20, 1970; Studies in Logic and the Foundations of Mathematics, Vol. 63. MR 0317876
  • [5] David Gale and F. M. Stewart, Infinite games with perfect information, Contributions to the theory of games, vol. 2, Annals of Mathematics Studies, no. 28, Princeton University Press, Princeton, N. J., 1953, pp. 245–266. MR 0054922
  • [6] Jan Mycielski, On the axiom of determinateness, Fund. Math. 53 (1963/1964), 205–224. MR 0161787
  • [7] Jan Mycielski, On the axiom of determinateness. II, Fund. Math. 59 (1966), 203–212. MR 0210603
  • [8] John C. Oxtoby, Cartesian products of Baire spaces, Fund. Math. 49 (1960/1961), 157–166. MR 0140638
  • [9] -, Measure and category, Springer-Verlag, New York, 1971.
  • [10] John C. Oxtoby, The Banach-Mazur game and Banach category theorem, Contributions to the theory of games, vol. 3, Annals of Mathematics Studies, no. 39, Princeton University Press, Princeton, N. J., 1957, pp. 159–163. MR 0093741
  • [11] Roman Sikorski, On the Cartesian product of metric spaces, Fund. Math. 34 (1947), 288–292. MR 0025542
  • [12] Lynn A. Steen and J. Arthur Seebach Jr., Counterexamples in topology, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1970. MR 0266131
  • [13] Albert Wilansky, Topology for analysis, Ginn (A Xerox company), Waltham, Mass.-Toronto, Ont.-London, 1970. MR 0451181

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C50, 04A30, 54E35, 90D05

Retrieve articles in all journals with MSC: 54C50, 04A30, 54E35, 90D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0334138-9
Keywords: Baire space, Baire category theorem, topological product, axiom of choice, continuum hypothesis, infinite game, determinate game, metric space, ultrametric space
Article copyright: © Copyright 1974 American Mathematical Society